Many readers here on Baldingblog are here to seek information for their hair loss issues. There are many who are “scared” or concerned with side effects from Propecia which can actually help with male pattern balding. The most noticeable side effect in question is the concern for erectile dysfunction or loss of libido as there are numerous Internet sites that propagate this issue.
While everyone has their right to express their opinions and I would like to assume what they are experiencing is “real” to them, I would like to caution the reader to keep in mind the big picture.
People take medication to treat something. But ALL medications have side effects! And if a medication has side effects that cause erectile dysfunction and decreased libido, then you need a doctor to manage it. Some medications that have many known side effects (which include erectile dysfunction) that are commonly used include: Paxil, Prozac (psychiatric medication), Lipitor (cholesterol medication), Metoprolol (blood pressure medication).
Many men who do not take any medication also experience sexual dysfunction as part of their aging process or as a result of some problem with penile blood flow from conditions such as vascular disease or diabetes. Sexual dysfunction may be more frequent than what we all may expect because nobody really wants to admit they have a sexual problem. After all it is a sensitive topic! Propecia (finasteride) has a sexual side effect risk of 2%.
Now if in the end one experience a real side effect from Propecia, you can always STOP taking the medication. But always discuss these issues with your doctor first! At least you tired! Because all side effects from Propecia is reversible.